Hello All. I am new on here having recently been diagnosed with PMR. I bought Kate Gilbert's book so I could find out more about it and also found this forum. I am nearly 54 and my rheumatologist, Dr Rod Hughes, thinks my PMR is stress-related. I have a very demanding boss (I am a PA in the City), I had a total hysterectomy with complications in January then lost someone very dear to me in May, plus my wonderful father who is 91 next month has dementia, so I shoot up and down the motorway a lot of weekends (4 to 5 hr round trip) to see him and try to help my sister look after him. It breaks my heart to see him the way he is. My hubby is wonderful and very supportive but I am not much fun to be around. Anyway, Dr Hughes put me on 5 mg of Prednisolone a couple of weeks ago to see if it had an effect on the muscle/joint aches and pains but it did almost nothing other than make me wake up in the early hours and also sweat profusely. I saw him again yesterday and he has increased my dose to 15 mg daily and I have to go back to see him in approx 2 weeks to discuss how I am feeling by then and what we do next. I have been working from home for the last couple of weeks as I have been in so much pain but have to go back to work on Monday as my boss is getting increasingly stroppy about my not being in the office, although I am doing loads from here. I am worried about going back into the office because the pain is at its worst in the mornings and I wake up soaking wet so will have to wash/dry my long hair every day and have my breakfast then pills, all before I leave for my commute - a 1.5 hr each way mix of walking, train and tube. And when I get there my boss will have no sympathy if I don't feel well. At the moment I feel absolutely exhausted by about 4.00 pm. I can't give up this job because we need my salary but I am feeling stressed about it all, which doesn't help the PMR. Sorry, I am rabbiting on - I actually came on here to ask if the side-effects of Prednisolone increase or wear off as you increase or taper the dose - although I started the sweating thing as soon as I went on the 5 mg so I am worried that 15 mg is going to make it a lot worse and make it more difficult for me to work. Any advice would be much appreciated - I am feeling very low and emotional about all of this. Thank you. Warm wishes, Susy
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.